Alert archive / Florida / Small Craft Advisories in 2019

Small Craft Advisory 8, NWS Key West, FL

January 28, 2019

NWS Key West, FL issued this small craft advisory at Jan 28, 2019, 4:18 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2019, 4:18 PM EST (21:18 UTC)
Expired
Jan 29, 2019, 4:29 AM EST
In force
12 hr
Issued by
NWS Key West, FL

The text

As transmitted.

176 
WHUS72 KKEY 282118
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
418 PM EST Mon Jan 28 2019

GMZ052-072-290400-
/O.EXP.KKEY.SC.Y.0007.000000T0000Z-190128T2100Z/
/O.NEW.KKEY.SC.Y.0008.190128T2118Z-190129T0400Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
418 PM EST Mon Jan 28 2019

...SMALL CRAFT ADVISORY IN EFFECT...

The National Weather Service in Key West has issued a Small Craft
Advisory. 

* WAVES/SEAS...Seas as high as 7 feet expected in the eastern
  Straits of Florida. These northerly swells will subside through
  the night. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
or seas of 7 feet or greater, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those with smaller vessels, should avoid operating in these
conditions. 

&&

$$

GMZ031>035-042>044-053>055-073>075-282230-
/O.EXP.KKEY.SC.Y.0007.000000T0000Z-190128T2100Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
418 PM EST Mon Jan 28 2019

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have decreased below Advisory thresholds.

$$

CLR
2 follow-up statements
707 
WHUS72 KKEY 290323
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1023 PM EST Mon Jan 28 2019

GMZ052-072-291000-
/O.EXT.KKEY.SC.Y.0008.000000T0000Z-190129T1000Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
1023 PM EST Mon Jan 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WAVES/SEAS...Seas as high as 7 feet expected in the eastern 
  Straits of Florida. These northerly swells will subside 
  through the night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
or seas of 7 feet or greater, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those with smaller vessels, should avoid operating in these
conditions.

&&

$$

CLR
136 
WHUS72 KKEY 290929
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
429 AM EST Tue Jan 29 2019

GMZ052-072-291030-
/O.CAN.KKEY.SC.Y.0008.000000T0000Z-190129T1000Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
429 AM EST Tue Jan 29 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory for the outer Straits of Florida beyond 20 nm
southeast of the Upper Keys.

$$

APA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 3:48 PM EST, 30 minutes earlier.

Area forecast discussion, Jan 28, 3:48 PM EST, 30 minutes before
Area Forecast Discussion
National Weather Service Key West FL
348 PM EST Mon Jan 28 2019

.DISCUSSION...
Currently - A bubble high centered in the northeastern Gulf of
Mexico is responsible for gentle to moderate northwest to north
breezes across the Keys. A cool air mass continues to filter own
through the island chain and temperatures have struggled to climb
into the 60s. Sufficient day time heating occurred to cause the
post cold front stratocumulus to erode in extreme South Florida
and to its lee, clearing out sides in the Middle and Upper Keys.
Meanwhile, skies remain partly to mostly cloudy for much of the
Lower Keys.

Forecast - The previously mentioned high will migrate
southeastward into the Florida Peninsula tonight into tomorrow. As
a result, winds will continue to trend downwards this evening and
shift more north to northeast. Relatively cool conditions will
continue through this period with temperatures well below normal.
The clearing trend will continue with no chance for precipitation.

A couple of lows spiraling through the northeastern United States
will be sequentially followed by a couple of highs dropping
southeastward out of western Canada into the central then eastern
United States. A reinforcing cold front associated with these
lows will push southeastward into the Florida Peninsula on Tuesday
and bleed into the Florida Keys in the Wednesday and Wednesday
night time frame. Ahead of this front, winds will back west to
northwest then strengthen moderately out of the northwest to north
as the front arrives. Little in the way of precipitation is
expected with this front and only slight chance for showers will
be retained. The coldest air pushing the front through will not
reach anywhere near the Keys, and temperatures will linger near to
slightly below normal.

Through the back half of the week, the high over the eastern
United States will build eastward out into the Atlantic, resulting
in local winds gradually turning east northeastward. The pressure
gradient will remain reasonably tight and synoptic moderate winds
will hold. The increasingly maritime streamlines will result in
temperatures trending to a few degrees above normal. Expect only a
slight chance of rain with mostly clear to partly cloudy skies.

&&

.MARINE...
A small high pressure in the northeastern Gulf of Mexico will
settle southeastward into the Florida Peninsula tonight into
tomorrow. As a result, winds will continue to trend downwards
through this period. A reinforcing cold front will move through
Keys waters Wednesday and Wednesday night. As a result, light
winds will back west to northwest then strengthen moderately out
of the north in wake of the cold front. High pressure over the
eastern United States will build eastward into the Atlantic.
Subsequently, winds will strengthen a bit further and gradually
turn east northeast. Periodic cautions may be required for
portions of Keys waters through the second half of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  64  56  70  62 / 0 0 0 -
Marathon  64  56  71  61 / 0 0 0 -

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory until 4 PM EST this afternoon for
     GMZ031>035-042>044-052>055-072>075.

&&

Public/Marine/Fire...11
Aviation/Nowcasts....LIW
Data Collection......BT

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 28, 5:33 AM EST, 10 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
533 AM EST Mon Jan 28 2019

FLZ076>078-GMZ031>035-042>044-052>055-072>075-291045-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
533 AM EST Mon Jan 28 2019

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

...Small Craft Advisory in effect for all Keys coastal waters
   this morning...

North winds of 20 to 25 knots with higher gusts this morning will
abate significantly this afternoon, but until then a Small Craft
advisory is in effect for all of our marine district this
morning.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

No hazardous weather is anticipated through the period at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

APA

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 10:01 PM ESTSpecial Marine WarningKEY29 min
Jan 27, 10:28 PM ESTSpecial Marine WarningKEY62 min
Jan 27, 11:08 PM ESTSpecial Marine WarningKEY24 min
Jan 27, 11:34 PM ESTSpecial Marine WarningKEY41 min
Jan 28, 12:25 AM ESTSpecial Marine WarningKEY50 min
Jan 28, 1:38 AM ESTSpecial Marine WarningKEY40 min

Nearby

Small Craft Advisories in Florida, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.